Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 19, 2014, 4:13 PM CDT for Culberson County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 19, 2014, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The Midland/Odessa radar (KMAF), 203 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126
WWUS84 KMAF 192113
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM CDT THU JUN 19 2014
NMZ029-033-192145-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
313 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
WEST CENTRAL LEA COUNTY UNTIL 345 PM MDT...
A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL LEA COUNTY AT 312
PM MDT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL AND GUSTS NEAR
55 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3311 10338 3290 10366 3296 10379 3297 10377
3320 10378 3321 10377 3322 10377 3328 10377
TIME...MOT...LOC 2112Z 212DEG 14KT 3303 10364
$$
HUFFMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:08 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 3:08 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT Thu Jun 19 2014 .DISCUSSION... Low level moisture has been able to push westward into the mountains today courtesy of a weak surface trough in that location. Strong heating along with the moisture has allowed the airmass to become pretty unstable across much of the forecast area east of the trough. Upper level weakness developing within the upper ridge should combined with the instability to produce the chance of thunderstorms tonight across much of southeast New Mexico and west Texas. Some of the storms will be severe this evening with the best chance across Lea county New Mexico and the Northwest Permian Basin south to the western Permian Basin where the shear and cape will be maximized. Precipitation should decrease in areal coverage as the evening progresses and overnight. The one exception will be across Terrell county and eastern Brewster and eastern Pecos counties where an mcv is progged to drift northward into that area after midnight. In those locations will increase pops to chance to likely after midnight. For Friday and Saturday a weak upper level shear axis is progged to bisect the area (remnants of mcv). The much stronger portion of the axis is progged to reside across the Big Bend and the lower Trans Pecos region so will keep the chance of showers and thunderstorms going in those locations. Was not confident enough to include the mention of precipitation elsewhere given the lack of any significant discernible signals. A transition to an unstable northwesterly flow aloft regime will take place Sunday through the middle of next week due to an upper level ridge progged to reside across northern Mexico. This would allow disturbances to track into the forecast area from the northwest and generate at least a daily slight chance of thunderstorms across portions of the forecast area. Trying to pinpoint details this far out is difficult. For now have isolated to slight chance of thunderstorms across mainly southeast New Mexico and the northern Permian Basin closest to any invading disturbances in the mid level northwest flow. By Sunday temperatures are expected to be above normal due to warming temperatures aloft. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 65 86 65 90 / 40 0 10 10 BIG SPRING TX 68 87 68 90 / 30 0 10 10 CARLSBAD NM 66 89 66 93 / 30 0 10 10 DRYDEN TX 71 87 72 89 / 30 40 20 20 FORT STOCKTON TX 67 86 66 88 / 20 20 10 10 GUADALUPE PASS TX 63 82 61 88 / 20 10 10 10 HOBBS NM 65 87 61 91 / 40 0 10 10 MARFA TX 57 79 57 82 / 20 30 20 20 MIDLAND INTL AIRPORT TX 68 86 67 89 / 30 10 10 10 ODESSA TX 67 86 67 90 / 30 10 10 10 WINK TX 68 90 69 92 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/12
Hazardous weather outlook, Jun 19, 1:42 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT THU JUN 19 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT THU JUN 19 2014 /1242 PM MDT THU JUN 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE UPPER TRANS PECOS AND PORTIONS OR THE WESTERN LOW ROLLING PLAINS AND WESTERN PERMIAN BASIN. A FEW STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL EXPECTED. ALSO...STRONGER STORMS WILL BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 40 PERCENT CHANCE OF SPOTTER ACTIVATION LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 19, 3:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT THU JUN 19 2014 NMZ028-029-033-192100- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 225 PM MDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL LEA AND NORTHEASTERN EDDY COUNTIES UNTIL 300 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF BUCKEYE AT 225 PM MDT...MOVING NORTHEAST AT 15 MPH. THIS STORM IS APPROACHING NEW MEXICO HIGHWAY 529. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3303 10349 3282 10329 3258 10371 3272 10385 TIME...MOT...LOC 2025Z 230DEG 12KT 3272 10369 HUFFMAN
Special weather statement, Jun 19, 3:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 332 PM CDT THU JUN 19 2014 NMZ029-192115- NORTHERN LEA COUNTY- 232 PM MDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL LEA COUNTY UNTIL 315 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF CROSSROADS AT 232 PM MDT...MOVING SOUTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3357 10319 3333 10320 3329 10342 3352 10349 TIME...MOT...LOC 2032Z 343DEG 14KT 3343 10334
Special weather statement, Jun 19, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM CDT THU JUN 19 2014
TXZ057-058-258-192215-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
REEVES COUNTY AND UPPER TRANS PECOS-
413 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN CULBERSON COUNTY UNTIL 515 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON COUNTY
AT 412 PM CDT...MOVING EAST AT 15 MPH. ADDITIONAL STRONG THUNDERSTORMS
WERE DEVELOPING OVER NORTHEASTERN CULBERSON COUNTY...ALL OF WHICH
WERE MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS OVER 50 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3199 10451 3198 10428 3199 10407 3177 10405
3155 10410 3144 10440 3163 10455 3181 10451
TIME...MOT...LOC 2112Z 277DEG 18KT 3180 10434Special weather statement, Jun 19, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM CDT THU JUN 19 2014
NMZ029-033-192145-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
313 PM MDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
WEST CENTRAL LEA COUNTY UNTIL 345 PM MDT...
A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL LEA COUNTY AT 312
PM MDT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL AND GUSTS NEAR
55 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3311 10338 3290 10366 3296 10379 3297 10377
3320 10378 3321 10377 3322 10377 3328 10377
TIME...MOT...LOC 2112Z 212DEG 14KT 3303 10364
HUFFMANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:05 PM CDT | Special Weather Statement | MAF | Glasscock | 40 min |
| Jun 18, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Martin and 3 more | 59 min |
| Jun 18, 7:40 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin | 3 hr |
| Jun 18, 7:51 PM CDT | Special Weather Statement | MAF | Glasscock, Martin | 39 min |
| Jun 18, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Ector, Glasscock, Howard, Martin, Midland | 67 min |
| Jun 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jun 18, 8:19 PM CDT | Special Weather Statement | MAF | Martin | 26 min |
| Jun 18, 8:21 PM CDT | Special Weather Statement | MAF | Ector | 24 min |
| Jun 18, 8:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 18, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 56 min |
| Jun 19, 3:32 PM CDT | Special Weather Statement | MAF | Cochran | 43 min |
| Jun 19, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 67 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Jun 19, 5:07 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 19, 6:23 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 19, 6:54 PM CDT | Special Weather Statement | MAF | Jeff Davis, Loving, Reeves | 36 min |
| Jun 19, 3:25 PM CDT | Special Weather Statement | MAF | Lea | 35 min |
| Jun 19, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 55 min |
| Jun 19, 4:38 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Jun 19, 5:14 PM CDT | Special Weather Statement | MAF | Eddy | 31 min |
| Jun 19, 5:58 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 19, 6:09 PM CDT | Special Weather Statement | MAF | Eddy | 66 min |
| Jun 19, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
| Jun 19, 6:47 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 19, 6:53 PM CDT | Special Weather Statement | MAF | Eddy | 67 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.